MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM5_12.1
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Intraocular Pressure Increased (1937)
Date of Event 11/18/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11 - manufacturer narrative: iop elevation from baseline, pigment dispersion, is identified in the labeling as a known potential adverse event following icl implantation.(b)(4).
 
Event or Problem Description
A health care professional reported that an implantable collamer lens was implanted into the patient's eye.The patient experienced excessive vault and elevated iop and pigment dispersion.Lens remains implanted.Cause of event is reported as unknown.
 
Additional Manufacturer Narrative
B5 - a health care professional reported that an implantable collamer lens was implanted into the patient's eye.The patient experienced elevated iop and pigment dispersion.Lens remains implanted.Cause of event is reported as unknown.Claim # (b)(4).
 
Additional Manufacturer Narrative
B5 - a health care professional reported that an implantable collamer lens was implanted into the patient's eye.The patient experienced elevated intraocular pressure (lop), pigment dispersion glaucoma, and blurred vision.Medication was given.The cause of the event was reported as unknown.To the best of our knowledge, the lens remains implanted.H6- investigation type 4110: lens work order search-no similar complaints reported for units within the same lot.Claim # (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
MDR Report Key20242237
Report Number2023826-2024-04375
Device Sequence Number18176390
Product Code QCB
UDI-Device Identifier00840311305360
UDI-Public(01)00840311305360(11)230303(17)260228
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model NumberVTICM5_12.1
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2024
Supplement Date Received by Manufacturer09/17/2024
12/07/2024
Initial Report FDA Received Date09/17/2024
Supplement Report FDA Received Date09/17/2024
12/08/2024
Date Device Manufactured03/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age21 YR
Patient SexMale